MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS COCR PRIM SO 12/14 SZ 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. CPCS COCR PRIM SO 12/14 SZ 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71312364
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Inadequate Osseointegration (2646)
Date of Event 04/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that after a bhr surgery performed on an unknown date a revision surgery was performed to remove the cpcs cocr prim so 12/14 sz 4 due to loosening.Further information is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that smith and nephew has not received the device/adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems reveal, in the postoperative section, that periodic x-rays, prescribed by the physician, are recommended for comparison to immediate postoperative conditions to detect long-term evidence of loosening.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, lifetime of device, and/or traumatic injury.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CPCS COCR PRIM SO 12/14 SZ 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14480037
Report Number1020279-2022-02555
Device Sequence Number14746720
Product Code JDI
UDI-Device Identifier03596010462039
UDI-Public03596010462039
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K823727
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2014
Device Model Number71312364
Device Catalogue Number71312364
Device Lot Number04BM04794
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74121350/MODULAR HEAD 50 MM -4 (SHORT)
Patient SexUnknown